Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 169, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2016, 9:48 AM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2016, 9:48 AM CDT (14:48 UTC)
- Expired
- May 31, 2016, 10:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 9:50 AM CDT | HAIL 0.75 | Clearview, OK | TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
987
WUUS54 KTSA 311448
SVRTSA
OKC107-111-311530-
/O.NEW.KTSA.SV.W.0169.160531T1448Z-160531T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
948 AM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 1030 AM CDT
* AT 947 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF OKEMAH...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH... HENRYETTA...
WELEETKA... DEWAR...
SCHULTER... GRAYSON...
HOFFMAN... CLEARVIEW...
PHAROAH... BRYANT...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 221 AND
243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3559 9581 3546 9583 3546 9587 3538 9588
3538 9598 3529 9598 3529 9600 3540 9629
3554 9629
TIME...MOT...LOC 1447Z 269DEG 19KT 3546 9622
HAIL...1.00IN
WIND...<50MPH
$$3 follow-up statements
162
WWUS54 KTSA 311458
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
958 AM CDT TUE MAY 31 2016
OKC107-111-311530-
/O.CON.KTSA.SV.W.0169.000000T0000Z-160531T1530Z/
OKFUSKEE OK-OKMULGEE OK-
958 AM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHEASTERN OKFUSKEE AND SOUTHWESTERN OKMULGEE COUNTIES...
AT 958 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PHAROAH...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HENRYETTA... WELEETKA...
DEWAR... SCHULTER...
GRAYSON... HOFFMAN...
CLEARVIEW... PHAROAH...
BRYANT...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 223 AND
243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3555 9582 3546 9583 3546 9587 3538 9588
3538 9598 3529 9598 3529 9600 3539 9625
3554 9622
TIME...MOT...LOC 1458Z 275DEG 17KT 3544 9616
HAIL...1.25IN
WIND...60MPH
$$192
WWUS54 KTSA 311513
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1013 AM CDT TUE MAY 31 2016
OKC107-111-311530-
/O.CON.KTSA.SV.W.0169.000000T0000Z-160531T1530Z/
OKFUSKEE OK-OKMULGEE OK-
1013 AM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHEASTERN OKFUSKEE AND SOUTH CENTRAL OKMULGEE COUNTIES...
AT 1013 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF WELEETKA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PHAROAH... BRYANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3542 9613 3542 9588 3538 9588 3538 9598
3529 9598 3529 9600 3537 9619
TIME...MOT...LOC 1513Z 287DEG 21KT 3537 9610
HAIL...1.00IN
WIND...60MPH
$$852
WWUS54 KTSA 311526
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1026 AM CDT TUE MAY 31 2016
OKC107-111-311536-
/O.EXP.KTSA.SV.W.0169.000000T0000Z-160531T1530Z/
OKFUSKEE OK-OKMULGEE OK-
1026 AM CDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKFUSKEE AND
SOUTH CENTRAL OKMULGEE COUNTIES WILL EXPIRE AT 1030 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
THE STORM COULD REDEVELOP AND BECOME SEVERE AGAIN. STAY ALERT IN
CASE A NEW WARNING IS ISSUED.
LAT...LON 3542 9613 3542 9588 3538 9588 3538 9598
3529 9598 3529 9600 3537 9619
TIME...MOT...LOC 1521Z 269DEG 19KT 3537 9610
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:18 AM CDT, 30 minutes earlier.
Area forecast discussion, May 31, 9:18 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 918 AM CDT TUE MAY 31 2016 .DISCUSSION... Complex of storms, which formed in association with the synoptic front, were affecting NE OK this morning. These storms weren't well resolved by the numerical guidance. The latest couple runs of the HRRR have finally latched on to this...and will use the theme of its forecast for the remainder of today. Given the effects of the morning storms...looks like the better chances for afternoon storms will be along and south of I-40 and have adjusted pops in that direction. If trends continue further adjustment will be made. The evening hours look quiet...before more storms develop to the south and west and eventually track into parts of the area after midnight. Lacy && .PREV DISCUSSION... /ISSUED 619 AM CDT TUE MAY 31 2016/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VLIFR vsbys/cigs will prevail across nw AR for a brief period this morning...with MVFR cigs occurring briefly at the remaining TAF sites. Cigs to lift to VFR by afternoon...with increasing MVFR cigs tonight as TSRA chances continue for the latter portion of the TAF period...and will be covered with prob groups at all sites after 06z. PREV DISCUSSION... /ISSUED 308 AM CDT TUE MAY 31 2016/ DISCUSSION... Early morning water vapor imagery detected an upper cyclone across the northern Plains...with convection extending along a weak front from MN into southwestern KS. Shower and thunderstorm chances will increase today...especially during the afternoon...as the aforementioned cold front makes slow progress east. Increasing instability this afternoon will be supportive of a few strong thunderstorms...although the overall weak bulk shear should preclude organized severe weather. That said...still could see sporadic severe thunderstorms...with large hail and damaging winds being the main threat. Thunderstorm chances will remain on the high end into Wednesday as the weak cold front and a mid-level shear axis linger across the forecast area. As a weak upper low ejected out of the southwestern states...with associated shear axis is expected to shift a little farther south by Thursday into Friday. The higher PoPs are expected across southeast OK into western AR during this timeframe...with rain chances trailing off by Saturday. Northwesterly flow aloft is forecast to develop late this weekend into early next week...with several days of drier weather along with seasonal temperatures. TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 65 78 63 / 70 70 70 20 FSM 85 68 80 65 / 40 60 70 60 MLC 82 65 77 63 / 50 70 70 40 BVO 81 63 78 59 / 70 70 60 20 FYV 81 63 77 60 / 50 60 70 60 BYV 81 64 77 60 / 40 60 70 60 MKO 83 65 77 63 / 50 70 70 40 MIO 81 64 77 61 / 50 70 70 20 F10 81 64 79 63 / 60 70 70 30 HHW 84 67 80 66 / 50 70 70 60 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...30
Hazardous weather outlook, May 31, 5:04 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT TUE MAY 31 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 AM CDT TUE MAY 31 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY THIS AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...THIS AFTERNOON AND EVENING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...THIS AFTERNOON. DISCUSSION... A FEW ELEVATED THUNDERSTORMS HAVE DEVELOPED THIS MORNING ACROSS PORTIONS OF CENTRAL OKLAHOMA. AS THIS ACTIVITY MOVES EAST NORTHEAST THIS MORNING...SOME INCREASE IN AREAL COVERAGE IS LIKELY. SEVERE WEATHER IS NOT EXPECTED THIS MORNING...SMALL HAIL MAY OCCUR WITH THE STRONGER ACTIVITY. A LIMITED RISK FOR LARGE HAIL AND DAMAGING WINDS WILL COME THIS AFTERNOON AND EVENING AS THE ATMOSPHERE DESTABILIZES AHEAD OF A SLOW MOVING COLD FRONT. THUNDERSTORM CHANCES WILL REMAIN ONGOING THIS EVENING AND TONIGHT...HOWEVER THE SEVERE RISK IS EXPECTED TO LESSEN. ADDITIONALLY...SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING LATER TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A SLOW MOVING AND UNSETTLED UPPER PATTERN WILL OFFER CONTINUED CHANCES FOR THUNDERSTORMS THROUGH THE END OF THE WEEK. THE UPPER PATTERN IS EXPECTED TO CHANGE BY THE WEEKEND...RESULTING IN DRIER CONDITIONS ACROSS ALL OF THE AREA ALONG WITH SEASONABLE TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 31, 9:05 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 AM CDT TUE MAY 31 2016
OKZ064-065-311430-
OKFUSKEE OK-CREEK OK-
905 AM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKFUSKEE AND
SOUTHWESTERN CREEK COUNTIES UNTIL 930 AM CDT...
AT 904 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
WELTY...MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKFUSKEE... WELTY...
MASON...
LAT...LON 3579 9619 3555 9619 3555 9611 3553 9610
3551 9655 3568 9659
TIME...MOT...LOC 1404Z 258DEG 23KT 3561 9648Special weather statement, May 31, 9:29 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 AM CDT TUE MAY 31 2016
OKZ065-311500-
OKFUSKEE OK-
929 AM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKFUSKEE COUNTY UNTIL
1000 AM CDT...
AT 928 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CASTLE...MOVING EAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH... CASTLE...
CLEARVIEW... MASON...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 215 AND
227.
LAT...LON 3562 9641 3558 9619 3555 9619 3555 9611
3532 9621 3543 9644 3546 9644 3546 9647
3545 9649
TIME...MOT...LOC 1428Z 290DEG 10KT 3552 9637The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:05 AM CDT | Special Weather Statement | TSA | Okfuskee | 25 min |
| May 31, 9:29 AM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| May 31, 10:25 AM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| May 31, 10:50 AM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| May 31, 12:09 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 2 hr |
| May 31, 1:12 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| May 31, 1:47 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| May 31, 2:02 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| May 31, 2:30 PM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.